Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 25, 2021, 10:48 AM EDT for Broward County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 10:48 AM EDT (14:48 UTC)
- Expired
- Aug 25, 2021, 11:30 AM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Broward County, FL
The radar
The Miami radar (KAMX), 73 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WWUS82 KMFL 251448
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1048 AM EDT Wed Aug 25 2021
FLZ067-068-071>073-168-172-251530-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-
1048 AM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Broward and
southeastern Palm Beach Counties through 1130 AM EDT...
At 1048 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Coconut Creek, or near Deerfield Beach, moving west at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Miramar, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale and
Lauderdale Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2639 8011 2616 8006 2594 8048 2641 8067
TIME...MOT...LOC 1448Z 074DEG 27KT 2628 8017
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
Hadi/RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 10:25 AM EDT, 23 minutes earlier.
Area forecast discussion, Aug 25, 10:25 AM EDT, 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1025 AM EDT Wed Aug 25 2021
...Unsettled weather pattern today into Thursday...
.UPDATE...
The opening round of convection moved across Southeast Florida
this morning with strong wind gusts over portions of coastal
Miami-Dade. Another round of showers and storms is offshore over
the Atlantic now. As the mid-level disturbance progresses
westward, conditions will deteriorate with increasing winds and
convective activity. Will continue with same forecast philosophy
as previous shift with lean towards higher envelope of wind
guidance. Wind observations in the Bahamas have been above 20 kts
with gusts around 30 kts from a variety of sites this morning. As
the disturbance arrives, an easterly wind surge will push from
east to west across the region. Have adjusted the wind forecast up
a knot or two to account for this trend and expanded the Small
Craft Advisory to include Biscayne Bay (particularly for concerns
around the mouth of the bay) along with the remaining Gulf and
Atlantic waters. The 12z MFL morning sounding does show a
relatively dry atmosphere for this time of year but the dry slot
from the SAL event has eroded slightly due to the mid-level low.
500 mb temperatures have cooled to -8.7 deg C which is fairly
notable around South Florida in late August.
&&
.PREV DISCUSSION... (Issued 743 AM EDT Wed Aug 25 2021)
AVIATION(12Z TAFS)...
An opening wave of convection has cleared MIA/FLL this morning
with another round expected later today from the Bahamas. As the
mid level disturbance pushes across the region today into
Thursday, convective activity will increase along with the
generally easterly flow. Some directional variability is possible
with convection along with sub-VFR conditions. Short-fused AMDs
likely through the period.
PREV DISCUSSION... (Issued 415 AM EDT Wed Aug 25 2021)
DISCUSSION...
Short term (Today - Thursday):
Key Points:
1) Hazardous marine conditions are forecast during the short term
period, especially across the southern Atlantic waters and Gulf
waters off Mainland Monroe County where a Small Craft Advisory goes
into effect at 11 AM today.
2) There will be a high risk of rip currents along the east coast
beaches of South Florida from this morning through at least Thursday.
Deep-layer subtropical high pressure will remain centered over the
western Atlantic waters through the short term period, as a
mid/upper-level perturbation tracks westward along the southern
periphery of the ridge toward South Florida today. GOES-16 derived
precipitable water along with water vapor imagery loops show deep
moisture associated with this feature, which should gradually
overspread South Florida from the east beginning late this afternoon.
The increasing moisture and background ascent accompanying the
perturbation will support elevated shower and thunderstorm chances
from this afternoon through at least Thursday -- especially across
the eastern half of South Florida. A few strong showers and storms
will be possible during this time-frame, mainly over the Atlantic
waters and east coast metros. The primary concerns through the short-
term period will be hazardous marine and beach conditions due
strengthening easterly winds through Thursday (see marine and beach
sections below). Maximum temperatures will be near normal each day,
with lower 90s expected across the area.
Long term (Thursday night - Tuesday):
Models remain in fair agreement in showing a mid level perturbation
over SoFlo, which resembles a closed low in latest guidance, slowly
migrating NW and into the northern GOMEX Thursday night into Friday.
This allows for the ridge over the west Atlantic to expand back into
the area and keep SoFlo under a robust SE wind regime.
Enough deep moisture will linger in the wake of the perturbation to
combine with the easterly flow regime in order to favor showers
and storms over interior and west coast areas each afternoon
through early next week. Coverage will be in the high-end
scattered to numerous range, highest during the afternoon hours.
Expect high temperatures to remain hot, in the low 90s for much of
the area, and in the upper 80s for locations near the Atlantic
coast. Heat index values should reach the low-mid hundreds each
afternoon.
MARINE...
A weak disturbance will move across the area today and Thursday,
resulting in a strengthening pressure gradient and breezy easterly
winds across the local waters. Winds across the southern Atlantic
and Gulf waters off Mainland Monroe County will reach or marginally
exceed 20 knots with higher gusts from this morning through early
Thursday morning, and a Small Craft Advisory will go into effect for
these areas beginning at 11 AM today. Elsewhere, winds could
approach advisory levels, and small craft operators are urged to
exercise extra caution. Additional Small Craft Advisories may become
necessary for the northern Atlantic waters, Biscayne Bay, and the
Gulf waters off Collier County, though confidence in meeting or
exceeding advisory criteria is currently too low to issue these
advisories at this time. Shower and thunderstorm chances will remain
elevated as the weak disturbance moves across the area, especially
across the Atlantic waters where a few strong storms with locally
gusty winds and higher seas will be possible.
BEACHES...
There is a high rip current risk along the east coast beaches of
South Florida due to breezy/gusty easterly winds. Shower and
thunderstorm chances will gradually increase today, especially
across the east coast beaches through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 91 80 90 / 60 60 30 60
West Kendall 76 92 78 91 / 60 60 30 60
Opa-Locka 77 91 78 91 / 60 60 40 60
Homestead 77 89 78 89 / 60 60 30 50
Fort Lauderdale 79 89 80 89 / 60 60 40 60
N Ft Lauderdale 78 89 80 89 / 60 60 40 60
Pembroke Pines 77 89 78 89 / 60 60 40 60
West Palm Beach 76 90 78 90 / 60 60 50 70
Boca Raton 77 89 79 89 / 60 60 40 60
Naples 76 92 76 92 / 40 70 30 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
173.
AM...Small Craft Advisory until 5 AM EDT Thursday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 5 AM EDT Thursday for GMZ656-657-676.
&&
Update...RAG
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Aug 25, 10:06 AM EDT, 42 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1006 AM EDT Wed Aug 25 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1006 AM EDT Wed Aug 25 2021 ...Atlantic Beaches: High Rip Current Risk... ...Atlantic/Gulf/Biscayne Bay: Hazardous Marine Conditions... ...A Few Strong Storms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the Atlantic beaches of South Florida. Thunderstorms: Scattered thunderstorms are forecast today, with locally gusty winds, frequent lightning, and heavy rainfall possible. Waterspouts: Waterspouts will be possible with showers and storms. Wind: Sustained winds of 20 knots or greater with higher gusts are forecast across portions of the Atlantic and Gulf waters today into tonight, with a Small Craft Advisory in effect. Locally gusty winds will be possible with the stronger showers and thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Hazardous marine and beach conditions will continue through at least Thursday due to enhanced easterly winds. A few strong storms will be possible across the area as a mid-level disturbance moves through the region. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Aug 25, 10:04 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
1004 AM EDT Wed Aug 25 2021
FLZ068-072-074-168-172>174-251445-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Far South Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
1004 AM EDT Wed Aug 25 2021
...Gusty showers will impact portions of Miami-Dade, Broward and
southeastern Palm Beach Counties through 1045 AM EDT...
At 1004 AM EDT, National Weather Service meteorologists were tracking
gusty showers capable of producing a funnel cloud along a line
extending from 23 miles east of Lantana to 10 miles southeast of Port
Everglades to 14 miles southeast of Key Biscayne. Movement was west
at 35 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Hollywood, Miramar, West Palm Beach,
Pompano Beach, Miami Beach, Boca Raton, Deerfield Beach, Boynton
Beach, Delray Beach, Tamarac, Coral Gables, Lake Worth, Key Biscayne,
South Miami, Lighthouse Point, Palm Beach and Lauderdale-By-The-Sea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2670 8003 2582 8004 2564 8008 2560 8013
2552 8009 2530 8018 2530 8022 2535 8027
2534 8028 2534 8027 2531 8030 2532 8042
2610 8019 2670 8011
TIME...MOT...LOC 1404Z 109DEG 29KT 2659 7968 2602 7998 2556 7999
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi/RAGLocal storm report, Aug 25, 10:39 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1039 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM TSTM WND GST 2 NNE CAROL CITY 25.96N 80.25W
08/25/2021 M44 MPH MIAMI-DADE FL PUBLIC
MESONET FLMDT MIAMI DOLPHINS TRAINING
FACILITY REPORTED A WIND GUST OF 44MPH AS AN
OUTFLOW BOUNDARY MOVED THROUGH THE AREA.
STATION ELEVATION IS 10 FEET.
&&
HADILocal storm report, Aug 25, 10:40 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM MARINE TSTM WIND 3 N KEY BISCAYNE 25.73N 80.16W
08/25/2021 M42 MPH AMZ651 FL BUOY
BUOY STATION VAKF1 VIRGINIA KEY, FL REPORTED
A WIND GUST OF 42MPH AS AN OUTFLOW BOUNDARY
MOVED THROUGH THE AREA.
&&
HADILocal storm report, Aug 25, 10:44 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1044 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM MARINE TSTM WIND 1 WNW OCEAN RIDGE 26.53N 80.06W
08/25/2021 M40 MPH PALM BEACH FL MESONET
MESONET BYNBC REPORTED A WIND GUST OF 40MPH
AS AN OUTFLOW BOUNDARY MOVED THROUGH THE
AREA. STATION ELEVATION IS 30 FEET.
&&
HADILocal storm report, Aug 25, 10:47 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1047 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM MARINE TSTM WIND 2 ESE LAKE WORTH 26.61N 80.03W
08/25/2021 M47 MPH AMZ650 FL BUOY
BUOY STATION LKWF1 AT LAKE WORTH PIER
REPORTED A 47 MPH/41 KT WIND GUST AT 10:30
AM FROM THUNDERSTORMS.
&&
RAGSpecial weather statement, Aug 25, 10:48 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1048 AM EDT Wed Aug 25 2021
FLZ067-068-071>073-168-172-251530-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-
1048 AM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Broward and
southeastern Palm Beach Counties through 1130 AM EDT...
At 1048 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Coconut Creek, or near Deerfield Beach, moving west at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Miramar, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale and
Lauderdale Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2639 8011 2616 8006 2594 8048 2641 8067
TIME...MOT...LOC 1448Z 074DEG 27KT 2628 8017
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi/RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:53 AM EDT | Small Craft Advisory | MFL | 25 hr | |
| Aug 25, 5:04 AM EDT | Special Marine Warning | MFL | 116 min | |
| Aug 25, 5:42 AM EDT | Special Weather Statement | MFL | Miami-Dade | 63 min |
| Aug 25, 6:08 AM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Aug 25, 6:12 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 33 min |
| Aug 25, 6:37 AM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Aug 25, 8:38 AM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 25, 9:23 AM EDT | Special Marine Warning | MFL | 97 min | |
| Aug 25, 10:04 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Aug 25, 10:51 AM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Aug 25, 11:00 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 12 min |
| Aug 25, 11:26 AM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Aug 25, 11:54 AM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Aug 25, 12:31 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 25, 12:46 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Aug 25, 12:56 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 25, 1:12 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Aug 25, 1:17 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Aug 25, 1:37 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Aug 25, 1:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 25, 2:40 PM EDT | Special Marine Warning | MFL | 95 min | |
| Aug 25, 3:11 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Aug 25, 3:44 PM EDT | Special Marine Warning | MFL | 91 min | |
| Aug 25, 4:07 PM EDT | Special Marine Warning | MFL | 83 min | |
| Aug 25, 5:09 PM EDT | Special Marine Warning | MFL | 81 min | |
| Aug 25, 5:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Aug 25, 6:17 PM EDT | Special Marine Warning | MFL | 43 min | |
| Aug 25, 6:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.